Alert archive / Montana / High Wind Watches in 2013
High Wind Watch 13, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Apr 25, 2013, 2:28 PM MDT. It took effect at Apr 27, 2013, 6:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 25, 2013, 2:28 PM MDT (20:28 UTC)
- In effect from
- Apr 27, 2013, 6:00 AM MDT
- Expired
- Apr 26, 2013, 3:45 AM MDT
- In force
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
159 WWUS75 KTFX 252028 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 228 PM MDT THU APR 25 2013 MTZ009-010-012-014-044>046-048-049-260400- /O.NEW.KTFX.HW.A.0013.130427T1200Z-130428T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE- CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...GREAT FALLS...KINGS HILL PASS...FLESHER PASS... HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS...SHELBY... CHESTER...CONRAD...CHOTEAU...FAIRFIELD 228 PM MDT THU APR 25 2013 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. * TIMING AND MAIN IMPACT: WESTERLY WINDS ALOFT WILL INCREASE FRIDAY NIGHT BECOMING STRONG BY SATURDAY. HIGH WINDS WILL BE POSSIBLE OVER THE ROCKY MOUNTAIN FRONT SATURDAY AND MOSTLY LIKELY FARTHER EAST DURING THE AFTERNOON. WINDS WILL DIMINISH AFTER DARK. TRAVEL COULD BE DIFFICULT FOR HIGH-PROFILE VEHICLES...ESPECIALLY OVER NORTH TO SOUTH ORIENTED ROADS. * WINDS: GUSTY WEST WINDS 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE POSSIBLE. LOCAL GUSTS TO 75 MPH COULD OCCUR OVER THE ROCKY MOUNTAIN FRONT. * OTHER IMPACTS: VISIBILITIES COULD BE REDUCED IN BLOWING DUST. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CHOTEAU...CONRAD... BROWNING...MARIAS PASS...SHELBY...CHESTER...CUT BANK...GREAT FALLS...KINGS HILL PASS...FLESHER PASS...HELENA...LINCOLN... MACDONALD PASS...ROGERS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX: PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
274 WWUS75 KTFX 260310 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 910 PM MDT THU APR 25 2013 MTZ009-010-012-014-044>046-048-049-261300- /O.CON.KTFX.HW.A.0013.130427T1200Z-130428T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE- CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...GREAT FALLS...KINGS HILL PASS...FLESHER PASS... HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS...SHELBY... CHESTER...CONRAD...CHOTEAU...FAIRFIELD 910 PM MDT THU APR 25 2013 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. * TIMING AND MAIN IMPACT: WESTERLY WINDS ALOFT WILL INCREASE FRIDAY NIGHT BECOMING STRONG BY SATURDAY. HIGH WINDS WILL BE POSSIBLE OVER THE ROCKY MOUNTAIN FRONT SATURDAY AND MOSTLY LIKELY FARTHER EAST DURING THE AFTERNOON. WINDS WILL DIMINISH AFTER DARK. TRAVEL COULD BE DIFFICULT FOR HIGH-PROFILE VEHICLES...ESPECIALLY OVER NORTH TO SOUTH ORIENTED ROADS. * WINDS: GUSTY WEST WINDS 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE POSSIBLE. LOCAL GUSTS TO 75 MPH COULD OCCUR OVER THE ROCKY MOUNTAIN FRONT. * OTHER IMPACTS: VISIBILITIES COULD BE REDUCED IN BLOWING DUST. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CHOTEAU...CONRAD... BROWNING...MARIAS PASS...SHELBY...CHESTER...CUT BANK... GREAT FALLS...KINGS HILL PASS...FLESHER PASS...HELENA... LINCOLN...MACDONALD PASS...ROGERS PASS * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX: PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
937 WWUS75 KTFX 260945 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 345 AM MDT FRI APR 26 2013 MTZ009-010-012-014-044>046-048-049-262100- /O.UPG.KTFX.HW.A.0013.130427T1200Z-130428T0600Z/ /O.NEW.KTFX.HW.W.0017.130427T1200Z-130428T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE- CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...GREAT FALLS...KINGS HILL PASS...FLESHER PASS... HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS...SHELBY... CHESTER...CONRAD...CHOTEAU...FAIRFIELD 345 AM MDT FRI APR 26 2013 ...HIGH WIND WARNING IN EFFECT FROM 6 AM SATURDAY TO MIDNIGHT MDT SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM SATURDAY TO MIDNIGHT MDT SATURDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: WESTERLY WINDS WILL INCREASE FRIDAY NIGHT BECOMING STRONG BY SATURDAY. HIGH WINDS ARE EXPECTED OVER THE ROCKY MOUNTAIN FRONT SATURDAY AND LIKELY OVER THE ADJACENT PLAINS DURING THE AFTERNOON. WINDS WILL DIMINISH OVERNIGHT SATURDAY. TRAVEL COULD BE DIFFICULT FOR HIGH-PROFILE VEHICLES...ESPECIALLY ALONG NORTH TO SOUTH ORIENTED ROADS. * WINDS: GUSTY WEST WINDS 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE POSSIBLE. SCATTERED GUSTS TO 75 MPH ARE POSSIBLE OVER THE ROCKY MOUNTAIN FRONT. * OTHER IMPACTS: VISIBILITIES COULD BE REDUCED IN BLOWING DUST. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CHOTEAU...CONRAD... BROWNING...MARIAS PASS...SHELBY...CHESTER...CUT BANK... GREAT FALLS...KINGS HILL PASS...FLESHER PASS...HELENA... LINCOLN...MACDONALD PASS...ROGERS PASS * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX: PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Apr 25, 11:30 AM MDT, 2 hours 58 minutes earlier.
Area forecast discussion, Apr 25, 11:30 AM MDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1130 AM MDT Thu Apr 25 2013 UPDATED AVIATION SECTION .UPDATE...Shortwave energy is moving out of the region with mostly clear skies developing behind the system. Have updated the forecast to remove mention of showers in my northeast zones this afternoon and evening. While models are showing a small amount of mid-level instability and moisture in that region, low levels are very dry so any elevated convection that develops would produce only virga. Have also increased wind speeds over western portions of north central Montana for today and this evening to be more in line with observed conditions and latest model forecasts. mpj && .AVIATION... UPDATED 1730z. VFR conditions will prevail through the next 24 hours. A strong pressure gradient will bring breezy winds to the plains and valleys this afternoon and again late Friday morning. Wind gusts near the Rocky Mountain Front of around 40 knots are expected. Scattered afternoon fair weather cumulus will diminish after sunset. Langlieb && .PREV DISCUSSION... /ISSUED 520 AM MDT Thu Apr 25 2013/ Today through Saturday...Warmer, yet breezy conditions are expected today with high temperatures near to slightly above seasonal averages as an upper-level ridge builds over the Western U.S. Weak shortwave energy will bring clouds and a slight chance of showers to north and eastern portions of the forecast area today but most locations will remain dry. The warming trend will continue as the upper-level ridge pushes into the Northern Rockies, however embedded shortwave energy will flatten the upper- level ridge and result in increasing westerly flow across the Treasure State. As westerly flow increases, the surface pressure gradient will tighten and surface winds will continue to increase along the Rocky Mountain Front and adjacent plains. The strongest winds are expected Friday night and Saturday as another weak shortwave progresses through the westerly flow aloft. There is the possibility for winds to exceed 50 kts at times over mountain passes and favored canyons along the Rocky Mountain Front but confidence is low at this time so will hold off on any high wind highlights and continue to monitor. Have also added a chance of precip for areas along the Continental Divide on Saturday as Pacific moisture increases. High temperatures on Friday and Saturday will exceed the 70 degree mark for many locations across the plains/valleys of north-central and southwest Montana. MLV Saturday Evening through Thursday...Forecast models in much better agreement for this period than discussed yesterday. Still looking at two weather systems to move across the northern Rockies during this time, with the first coming east of the Continental Divide on Sat night. Cold frontal passage with this system looks to be mostly dry except for a few scattered rain/snow showers along the Rocky Mtn Front and southwest mountains through early aftn Sun. The gusty winds on Sat (discussed above) should steadily diminish following frontal passage as the pressure gradient decreases. The second, stronger and more moisture-laden system looks to arrive late Mon morning. Models continue to depict widespread mix of valley rain/mtn snow as another cold front moves across the region through Mon eve, with a few lower elevation locations, mainly in southwest MT, possibly seeing some light snow accumulations Mon night as colder air pushes southward. Gusty winds may be back in the forecast on Mon as well, as latest model solutions now indicate a broad area of stronger mid-level winds and 130+ mph jet stream winds accompanying the upper level trof. High temperatures will drop back to the low-mid 50s on Mon and Tues. Biggest change in the models is that the GFS has shifted toward the earlier/current ECMWF solution that keeps the upper-level trof of the second system over our forecast area through Tues night. Slight instability and residual moisture will lead to scattered light showers on Tues, mainly over the Hiline and southwest counties. The second system finally exits our area late Tues night, with strong high pressure ridging and dry conditions to follow. Good warm air advection from west-southwest flow aloft will bring a return of high temps in the 60s for both Wed and Thur. Waranauskas && .PRELIMINARY POINT TEMPS/POPS... GTF 65 38 72 44 / 10 10 10 10 CTB 64 38 70 40 / 10 10 10 10 HLN 64 38 70 42 / 10 0 0 10 BZN 64 30 69 34 / 10 10 0 10 WEY 55 29 59 31 / 10 0 10 10 DLN 63 34 67 36 / 0 0 0 10 HVR 66 37 74 44 / 0 10 10 10 LWT 60 34 68 40 / 10 10 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && weather.gov/greatfalls
Hazardous weather outlook, Apr 25, 3:55 AM MDT, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 355 AM MDT THU APR 25 2013 MTZ008-010>015-044>047-049>055-261000- BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 355 AM MDT THU APR 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SPRING WEATHER SYSTEM MAY BRING A MIX OF RAIN AND SNOW, GUSTY WINDS AND COOLER TEMPERATURES THROUGH THE FIRST HALF OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ009-048-261000- NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- 355 AM MDT THU APR 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY IS LOW FOR WIDESPREAD HAZARDOUS WEATHER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG WESTERLY WINDS MAY DEVELOP FRIDAY NIGHT THROUGH SATURDAY. A SPRING WEATHER SYSTEM MAY ALSO BRING A MIX OF RAIN AND SNOW, GUSTY WINDS AND COOLER TEMPERATURES THROUGH THE FIRST HALF OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
High Wind Watches in Montana, 2013Every high wind watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.